Alert archive / North Carolina / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 221, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Sep 10, 2015, 8:14 PM EDT for Edgecombe County, North Carolina. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 10, 2015, 8:14 PM EDT (00:14 UTC)
- Expired
- Sep 10, 2015, 9:00 PM EDT
- In force
- 46 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
County Edgecombe County, NC
The radar
The Raleigh/Durham radar (KRAX), 95 km from the middle of the area, began a volume at 00:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 0.2 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3369 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 766 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 6.0
The text
As transmitted, in the capitals the NWS used until 2016.
534
WUUS52 KRAH 110014
SVRRAH
NCC065-110100-
/O.NEW.KRAH.SV.W.0221.150911T0014Z-150911T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
814 PM EDT THU SEP 10 2015
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EDGECOMBE COUNTY IN CENTRAL NORTH CAROLINA...
* UNTIL 900 PM EDT
* AT 813 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM
WAS LOCATED OVER TARBORO...AND MOVING EAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
TARBORO...PRINCEVILLE...PINETOPS...MACCLESFIELD...CONETOE...
SPEED...LEGGETT AND KINGSBORO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
&&
LAT...LON 3582 7735 3583 7739 3583 7741 3581 7742
3581 7745 3580 7745 3580 7747 3574 7755
3574 7773 3578 7774 3603 7767 3602 7744
3600 7743 3600 7741 3599 7741 3590 7734
TIME...MOT...LOC 0013Z 271DEG 38KT 3589 7758
$$
102 follow-up statements
038
WWUS52 KRAH 110033
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
833 PM EDT THU SEP 10 2015
NCC065-110100-
/O.CON.KRAH.SV.W.0221.000000T0000Z-150911T0100Z/
EDGECOMBE NC-
833 PM EDT THU SEP 10 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR SOUTHEASTERN EDGECOMBE COUNTY...
AT 833 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 58 MPH.
THIS STORM WAS LOCATED NEAR ROBERSONVILLE...OR 13 MILES EAST OF
TARBORO...MOVING EAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
TARBORO...PRINCEVILLE...CONETOE AND SPEED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
&&
LAT...LON 3582 7735 3583 7739 3583 7741 3581 7742
3581 7745 3580 7745 3580 7747 3574 7755
3574 7757 3602 7755 3602 7744 3600 7743
3600 7741 3599 7741 3590 7734
TIME...MOT...LOC 0033Z 271DEG 38KT 3589 7731
$$
10584
WWUS52 KRAH 110052
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
852 PM EDT THU SEP 10 2015
NCC065-110102-
/O.EXP.KRAH.SV.W.0221.000000T0000Z-150911T0100Z/
EDGECOMBE NC-
852 PM EDT THU SEP 10 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN EDGECOMBE COUNTY
WILL EXPIRE AT 900 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
RALEIGH.
LAT...LON 3582 7735 3583 7739 3583 7741 3581 7742
3581 7745 3580 7745 3580 7747 3574 7755
3574 7757 3602 7755 3602 7744 3600 7743
3600 7741 3599 7741 3590 7734
TIME...MOT...LOC 0049Z 271DEG 38KT 3589 7731
$$
77What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 10, 3:00 PM EDT, 5 hours 14 minutes earlier.
Area forecast discussion, Sep 10, 3:00 PM EDT, 5 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 300 PM EDT THU SEP 10 2015 .SYNOPSIS... A COLD FRONT WILL MOVE EAST THROUGH THE AREA OVERNIGHT. A WEAK AREA OF LOW PRESSURE WILL DEVELOP OVER THE CAROLINAS FRI AND FRI NIGHT...WHERE IT WILL LINGER UNTIL A STRONGER COLD FRONT MOVES EAST ACROSS THE REGION SAT AND SAT NIGHT. && .NEAR TERM /THROUGH TONIGHT/... AS OF 300 PM THURSDAY... A VERY MOIST AND UNSTABLE ATMOSPHERE (18Z MESO ANALYSIS INDICATES MODERATE INSTABILITY (3000 J/KG)OVER THE SANDHILLS AND COASTAL PLAIN) COUPLED WITH THE APPROACH/PASSAGE OF A VORTICITY SHEAR AXIS WILL TRIGGER SCATTERED CONVECTION ACROSS CENTRAL NC LATE THIS AFTERNOON...PERSISTING THROUGH MOST OF THE EVENING HOURS. DUE TO THE HIGH MOISTURE CONTENT OF THE ATMOSPHERE...TORRENTIAL DOWNPOURS WILL OCCUR WITH THE STRONGER STORMS. BULK OF WIND GUSTS WILL BE BELOW 35KTS THOUGH AN ISOLATED DAMAGING WIND GUSTS CANNOT BE RULED OUT. ANY PARTIAL CLEARING THAT OCCURS LATE THIS EVENING OR OVERNIGHT WILL QUICKLY FILL IN WITH LOW CLOUDS AND PATCHY FOG. MIN TEMPS IN THE UPPER 60S-LOWER 70S. && .SHORT TERM /FRIDAY AND FRIDAY NIGHT/... AS OF 300 PM THURSDAY... FRIDAY...VORTICITY SHEAR AXIS LIFT E-NE AWAY FROM OUR REGION. THIS FEATURE WILL LEAVE BEHIND A SURFACE TROUGH THAT SHOULD LIE ACROSS SECTIONS OF OUR COASTAL PLAIN AND SANDHILLS. MOISTURE POOLING ALONG THIS FEATURE AND AVAILABLE INSTABILITY SHOULD TRIGGER SCATTERED CONVECTION BY MID-LATE AFTERNOON. BASED ON EXPECTED POSITION OF THE SURFACE TROUGH...EXPECT HIGHEST THREAT FOR SCATTERED CONVECTION TO OCCUR ROUGHLY ALONG AND EAST OF A WADESBORO-SANFORD-TARBORO LINE. OVER MOST OF THE PIEDMONT...HARD TO DISCERN ANY FEATURE TO INITIATE CONVECTION ASIDE FROM STRONG DIURNAL HEATING. THUS WILL MAINTAIN SLIGHT CHANCE POPS OVER THIS REGION MAX TEMPS FRIDAY DEPENDENT UPON WHEN LOW STRATUS LIFTS/DISSIPATE OVER THE REGION. LATEST SREF GUIDANCE SUGGEST THAT LOW CLOUDS MAY LINGER OVER THE EASTERN COUNTIES THROUGH MOST OF THE MORNING WHILE PARTIAL SUN PROBABLE/LIKELY IN THE WEST PRIOR TO 15Z. CAVEAT...IF WESTERN PIEDMONT RECEIVES WIDESPREAD RAINFALL LATE THIS AFTERNOON/EVENING...THEN A SATURATED TOP SOIL MAY CAUSE LOW CLOUDS TO PERSIST LONGER HERE AS WELL. BASED ON THE SOLUTION OF PARTIAL SUNSHINE DELAYED IN THE EAST...EXPECT A FAIRLY UNIFORM TEMP FIELD IN THE MID-UPPER 80S. FRIDAY NIGHT...ISOLATED-SCATTERED CONVECTION SHOULD DIMINISH WITH LOSS OF HEATING THOUGH A STRAY SHOWER POSSIBLE ALMOST ANYWHERE OVERNIGHT. MIN TEMPS IN THE 65-70 DEGREE RANGE. && .LONG TERM /SATURDAY THROUGH THURSDAY/... AS OF 215 PM THURSDAY... SAT/SAT NIGHT: STILL LOOKS LIKE THE BEST CHANCE FOR NUMEROUS SHOWERS AND STORMS... PROMPTED BY THE PRESENCE OF THE OLD FRONTAL ZONE/TROUGH THROUGH CENTRAL NC... AND THE APPROACHING SYNOPTIC COLD FRONT EXPECTED TO MOVE THROUGH CENTRAL NC TO THE COASTAL PLAIN BY SUN MORNING. A BAND OF MID LEVEL SHEARED VORTICITY WILL STREAM NORTHEASTWARD FROM THE WRN GULF ACROSS THE FL PANHANDLE AND THROUGH ERN NC SAT... PROVIDING DYNAMIC FORCING FOR ASCENT ABOVE THE BEST LOW LEVEL MOISTURE... WHILE TO OUR WEST THE APPROACHING LONGWAVE TROUGH WILL GENERATE 60-80 M HEIGHT FALLS AND MID LEVEL LAPSE RATES APPROACHING 6.5 C/KM OVER THE REGION. WE SHOULD ALSO SEE STRONG UPPER DIVERGENCE IN THE RIGHT ENTRANCE REGION OF THE SHARPENING UPPER JET CORE... ADDING TO OVERALL ASCENT. THE 0-6 KM BULK SHEAR WILL BE STRENGTHENING TO 40-50 KTS... WITH MARGINAL TO MODERATE MUCAPE VALUES... AS MUCH AS 1000-1500 J/KG IN THE EASTERN CWA. HOWEVER... MODELS SUGGEST A LACK OF GOOD LOW LEVEL MOISTURE TRANSPORT OVER MUCH OF WRN/CENTRAL NC (CONFINED MOSTLY TO ERN NC)... DUE IN LARGE PART TO A NOTABLE WESTERLY COMPONENT TO THE LOW LEVEL WINDS AT 925/850 MB... AND MODELS SHOW JUST A NARROW BAND OF MODEST 700 MB MOISTURE MOVING THROUGH THE AREA LATE SAT AND PW VALUES BARELY AT OR JUST ABOVE NORMAL IN THE EAST ONLY. SO THIS ALL MAY SERVE TO LIMIT COVERAGE A BIT PARTICULARLY IN THE WEST... BUT A WELL- MIXED BOUNDARY LAYER COULD AUGMENT THE RISK OF DAMAGING DOWNBURST WINDS... AND THE INCREASED MID LEVEL FLOW ITSELF ORIENTED ROUGHLY PARALLEL TO THE SURFACE FRONT SHOULD HEIGHTEN THE THREAT OF ORGANIZED LINES AND BOWING SEGMENTS PROGRESSING QUICKLY ACROSS THE CWA DURING THE AFTERNOON INTO EVENING. WILL ADJUST POPS TO HAVE SLIGHT CHANCES IN THE MORNING... INCREASING IN COVERAGE TO NUMEROUS NW TO SE THROUGH THE AFTERNOON INTO EARLY EVENING... BEFORE TRENDING BACK DOWNWARD FROM WEST TO EAST OVERNIGHT AS THE FRONT AND DRIER AIR GRADUALLY SWEEP THROUGH. WILL KEEP A SLIGHT CHANCE IN THROUGH THE NIGHT HOWEVER WITH MODELS SHOWING LINGERING MOISTURE BELOW 8K FT AND A BRIEF RESURGENCE OF UPPER DIVERGENCE AS SPEED MAXIMA ROTATE INTO THE BASE OF THE UPPER TROUGH. THICKNESSES SUPPORT HIGHS FROM THE LOW 80S NW TO THE UPPER 80S SE. THICKNESSES DROP TO AROUND 15 M BELOW NORMAL BY SUN MORNING... SUGGESTING LOWS FROM THE UPPER 50S NW TO THE UPPER 60S SE... WHERE ANY BREAKS IN THE CLOUD COVER MAY NOT BE SEEN UNTIL AFTER SUNRISE. SUN/SUN NIGHT: A FEW SHOWERS MAY LINGER INTO THE MORNING HOURS SUN ACROSS THE SE CWA... BUT AS THE SURFACE FRONT CONTINUES ITS EASTWARD PROGRESSION... ALLOWING COOL SURFACE HIGH PRESSURE CENTERED OVER MO TO BEGIN TO BUILD IN FROM THE WEST... RAIN CHANCES WILL BE ON THE DECLINE AND SHOULD BE COMPLETELY GONE BEFORE NOON WITH THE ONSET OF STRONG SUBSIDENCE AND THE ARRIVAL OF SUB-1.0 INCH PW. EXPECT FLAT CU TO FILL IN BY AFTERNOON AS THE LONGWAVE TROUGH AXIS AND VORTICITY MAX SWING THROUGH... BUT OTHERWISE CLOUD COVER SHOULD BE DECREASING. EXPECT A SOMEWHAT BREEZY AND SEASONABLY COOL DAY... WITH THICKNESSES SUPPORTING HIGHS OF 72-79. LOWS IN THE 50S WITH WINDS DYING OFF AFTER SUNSET. MON-THU: HIGH CONFIDENCE IN DRY WEATHER AND PLENTY OF SUNSHINE DURING THIS PERIOD. THE SURFACE HIGH WILL SHIFT OVERHEAD THEN TO OUR NORTHEAST THROUGH THE WEEK... SETTLING OVER NEW ENGLAND BY THU WHILE EXTENDING DOWN THE EASTERN SEABOARD THROUGH CENTRAL NC. WE MAY SEE A AN INCREASE IN CLOUDS AREAWIDE THU AFTERNOON ALONG WITH A FEW SHALLOW SHOWERS IN THE EAST (ALONG/E OF I-95) WITH INCREASING ATLANTIC-SOURCE NE FLOW. THE MID LEVEL TROUGH AXIS LIFTS ENE AWAY FROM OUR AREA MON/TUE... WITH HEIGHTS CONTINUING TO RISE THROUGH MID- LATE WEEK AS ATLANTIC RIDGING SLIDES WESTWARD BENEATH THE EXITING TROUGH AND BUILDS OVER THE MIDATLANTIC AND SOUTHEAST... ENSURING CONTINUED DEEP LAYER SUBSIDENCE. THICKNESSES START OUT AT THEIR LOWEST MON MORNING (ABOUT 20 M BELOW NORMAL) THEN RISE INCREMENTALLY EACH DAY... BACK TOWARD NEAR-NORMAL VALUES BY THU... SO EXPECT HIGHS IN THE 70S TO NEAR 80 MON/TUE... INCHING UP TO 80-85 RANGE BY THU. MON AND TUE WILL BE OUR COOLEST MORNINGS WITH LOWS WELL DOWN INTO THE 50S... WITH SOME UPPER 40S IN OUTLYING AREAS IN THE PIEDMONT. LOWS WILL RECOVER BACK TO THE MID 50S TO AROUND 60 WED/THU MORNINGS. -GIH && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... AS OF 115 PM THURSDAY... A MOIST AND UNSTABLE AIR MASS ALONG WITH THE APPROACH AND PASSAGE OF A COUPLE OF SURFACE COLD FRONTS WILL RESULT IN PERIODS OF MVFR/IFR CEILINGS AND VISIBILITY DUE TO CONVECTION. THE CONVECTIVE THREAT APPEARS HIGHEST ACROSS CENTRAL NC BETWEEN 19Z-03Z...AND AGAIN FRIDAY AFTERNOON-EVENING THOUGH MAINLY ALONG AND EAST OF HIGHWAY 1. IN VICINITY OF THE STORMS...EXPECT WIND GUSTS 25-33KTS AND VISIBILITY AOB 1SM. LATER TONIGHT....AFTER 06Z...A LAYER OF LOW CLOUDS WILL DEVELOP RESULT IN CEILINGS AOB 1000FT. THESE LOW CEILINGS WILL LIKELY PERSIST WELL INTO FRIDAY MORNING...ESPECIALLY IN VICINITY OF KFAY AND KRWI. THE UNSETTLED WEATHER PATTERN WILL PERSIST INTO SATURDAY AS A WELL DEFINED COLD FRONT APPROACHES FROM THE NW...CROSSING CENTRAL NC SATURDAY NIGHT. A DRIER MORE STABLE AIR MASS AND ASSOCIATED VFR CONDITIONS WILL OVERSPREAD CENTRAL NC SUNDAY...LINGERING INTO EARLY NEXT WEEK. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...CBL NEAR TERM...WSS SHORT TERM...WSS LONG TERM...HARTFIELD AVIATION...WSS
Hazardous weather outlook, Sep 10, 6:57 AM EDT, 13 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 657 AM EDT THU SEP 10 2015 NCZ007>011-021>028-038>043-073>078-083>086-088-089-111100- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 657 AM EDT THU SEP 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. LOW PRESSURE WILL DEVELOP OVER THE CAROLINAS FRIDAY NIGHT AND SATURDAY...THEN GET SWEPT NORTHEASTWARD WITH THE PASSAGE OF A STRONG COLD FRONT LATE SATURDAY AND SATURDAY NIGHT. SEVERE THUNDERSTORMS WILL BE POSSIBLE AHEAD OF AND ALONG THE COLD FRONT SATURDAY AFTERNOON AND EVENING...PARTICULARLY ACROSS CENTRAL AND EASTERN PORTIONS OF NORTH CAROLINA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE SATURDAY INTO SATURDAY NIGHT.
In the hours before
Special weather statement, Sep 10, 5:51 PM EDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
551 PM EDT THU SEP 10 2015
NCZ025-041-102245-
WAKE NC-DURHAM NC-
551 PM EDT THU SEP 10 2015
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF WAKE AND
SOUTHEASTERN DURHAM COUNTIES UNTIL 645 PM EDT...
AT 550 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTHEAST OF CHAPEL HILL...MOVING EAST AT
35 MPH.
WIND GUSTS UP TO 50 MPH...HEAVY RAINFALL...AND FREQUENT LIGHTNING
WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
RALEIGH...DURHAM...CARY...WAKE FOREST...GARNER...FUQUAY-VARINA...
ZEBULON...RDU INTERNATIONAL...APEX...HOLLY SPRINGS...MORRISVILLE...
KNIGHTDALE...WENDELL...ROLESVILLE...BETHESDA...FALLS LAKE BOAT
RAMP...SHEARON HARRIS RESERVOIR...LAKE BENSON...WILLIAM B UMSTEAD
STATE PARK AND HARRIS LAKE BOAT LAUNCH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND LIGHT OUTDOOR OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
STRONG WINDS MAY OCCUR WELL AHEAD OF ANY RAIN OR LIGHTNING. DO NOT
WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER. SEEK SHELTER
IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
BOATERS ON THE OPEN WATER AND THOSE CAMPING OUTDOORS ARE ESPECIALLY
VULNERABLE TO THE DANGERS OF LIGHTNING. SEEK HARBOR IMMEDIATELY AND
FIND SAFE SHELTER IN A NEARBY BUILDING OR VEHICLE.
&&
LAT...LON 3598 7843 3594 7839 3593 7835 3591 7835
3590 7831 3583 7826 3581 7827 3571 7847
3552 7871 3561 7899 3597 7887 3607 7875
3608 7869
TIME...MOT...LOC 2150Z 269DEG 30KT 3583 7895
10Special weather statement, Sep 10, 5:51 PM EDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
551 PM EDT THU SEP 10 2015
NCZ008-009-026-102245-
VANCE NC-FRANKLIN NC-GRANVILLE NC-
551 PM EDT THU SEP 10 2015
...STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF SOUTHERN VANCE...
NORTHWESTERN FRANKLIN AND SOUTHERN GRANVILLE COUNTIES UNTIL 645 PM
EDT...
AT 550 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CREEDMOOR...MOVING EAST AT 20 MPH.
WIND GUSTS UP TO 50 MPH HEAVY RAIN... AND DANGEROUS CLOUD TO GROUND
LIGHTNING WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
CREEDMOOR...LOUISBURG...BUTNER...FRANKLINTON...KITTRELL...STEM...LAKE
BUTNER AND INGLESIDE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
TAKE SHELTER INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER
INDOORS...AN ENCLOSED VEHICLE CAN PROVIDE SAFE SHELTER FROM
LIGHTNING. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD OF AN
APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND.
&&
LAT...LON 3625 7822 3625 7817 3602 7829 3612 7879
3630 7875
TIME...MOT...LOC 2150Z 275DEG 18KT 3619 7868
77Local storm report, Sep 10, 6:02 PM EDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
602 PM EDT THU SEP 10 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 PM TSTM WND DMG 2 SW SUTPHIN 35.87N 79.38W
09/10/2015 ALAMANCE NC 911 CALL CENTER
1 LARGE TREE DOWN NEAR NEWLIN RD AND OLD SWITCHBOARD
ROAD TIME ESTIMATED BY RADAR
&&
EVENT NUMBER RAH1500971
ELLISLocal storm report, Sep 10, 6:18 PM EDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
618 PM EDT THU SEP 10 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG 6 NNW BYNUM 35.84N 79.21W
09/10/2015 CHATHAM NC 911 CALL CENTER
SEVERAL LARGE TREES DOWN AND TREES DOWN ON POWER LINES
SPARKING A SMALL WOODS FIRE
&&
EVENT NUMBER RAH1500972
ELLISSpecial weather statement, Sep 10, 6:49 PM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
649 PM EDT THU SEP 10 2015
NCZ038>040-073>075-084-102345-
RICHMOND NC-RANDOLPH NC-DAVIDSON NC-CHATHAM NC-STANLY NC-MOORE NC-
MONTGOMERY NC-
649 PM EDT THU SEP 10 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF
NORTHWESTERN RICHMOND...RANDOLPH...SOUTHEASTERN DAVIDSON...WESTERN
CHATHAM...EASTERN STANLY...WESTERN MOORE AND MONTGOMERY COUNTIES
UNTIL 745 PM EDT...
AT 649 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR
ASHEBORO TO 6 MILES SOUTHWEST OF ALBEMARLE...AND MOVING EAST AT 30
MPH.
WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ASHEBORO...ALBEMARLE...RANDLEMAN...TROY...CARTHAGE...SILER CITY...
BADIN LAKE...NORTH CAROLINA ZOO...BISCOE AND SEAGROVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
TAKE SHELTER INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER
INDOORS...AN ENCLOSED VEHICLE CAN PROVIDE SAFE SHELTER FROM
LIGHTNING. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD OF AN
APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND.
&&
LAT...LON 3551 8020 3551 8018 3552 8019 3585 7997
3583 7929 3530 7944 3493 7984 3495 7987
3498 7987 3501 7990 3504 7988 3507 7991
3512 7993 3508 8000 3509 8003 3511 8007
3519 8011 3518 8013 3517 8016 3530 8034
TIME...MOT...LOC 2249Z 282DEG 25KT 3570 7986 3528 8024
ELLISSpecial weather statement, Sep 10, 6:51 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
651 PM EDT THU SEP 10 2015
NCZ026-027-041>043-102330-
JOHNSTON NC-WAKE NC-NASH NC-WILSON NC-FRANKLIN NC-
651 PM EDT THU SEP 10 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF NORTH
CENTRAL JOHNSTON...EAST CENTRAL WAKE...NASH...NORTHWESTERN WILSON AND
FRANKLIN COUNTIES UNTIL 730 PM EDT...
AT 649 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR
FRANKLINTON TO NEAR BUNN TO 7 MILES SOUTHWEST OF ZEBULON...AND MOVING
EAST AT 35 MPH.
WIND GUSTS UP TO 45 MPH... HEAVY RAIN AND DANGEROUS CLOUD TO GROUND
LIGHTNING WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ROCKY MOUNT...NASHVILLE...LOUISBURG...WILSON...ZEBULON...
FRANKLINTON...ELM CITY...DORTCHES...BAILEY AND BUNN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
45 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
TAKE SHELTER INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER
INDOORS...AN ENCLOSED VEHICLE CAN PROVIDE SAFE SHELTER FROM
LIGHTNING. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD OF AN
APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND.
&&
LAT...LON 3620 7800 3618 7798 3618 7797 3619 7797
3618 7795 3619 7792 3617 7792 3616 7790
3614 7789 3614 7778 3610 7774 3577 7787
3570 7853 3598 7840 3613 7852 3614 7851
3621 7804
TIME...MOT...LOC 2249Z 262DEG 30KT 3610 7841 3600 7833 3578 7844
77The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 10, 10:41 PM EDT | Special Weather Statement | RAH | Sampson, Wayne | 64 min |
| Sep 11, 1:50 PM EDT | Special Weather Statement | RAH | Hoke | 40 min |
| Sep 11, 2:38 PM EDT | Special Weather Statement | RAH | Cumberland | 37 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.